Skip to main content
eScholarship
Open Access Publications from the University of California

Delirium Associated with Salicylate and Acetaminophen Overdose in a Patient with COVID-19: A Case Report

  • Author(s): Wen, Tyler H.
  • Chu, Jason
  • Allenspach, Danielle M.
  • Van, David C.
  • et al.
Abstract

Introduction: The coronavirus disease 2019 (COVID-19) pandemic has created numerous clinical challenges for physicians, in part due to its wide range of clinical manifestations and associated complications.

Case Report: Here we present the case of a 69-year-old man who was admitted to the emergency department with fever, dyspnea, and altered mental status. We believe the patient’s condition was precipitated by a COVID-19 infection-induced delirium, a setting in which he ingested aspirin and acetaminophen in overdose that required lifesaving interventions.

Conclusion: This case illustrates the potential for neuropsychiatric effects in COVID-19 patients due to both direct viral central nervous system pathology and pandemic-related psychosocial stressors.

Main Content
Current View